MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET RGD DR SFT QCK CPLE; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US QUICKSET RGD DR SFT QCK CPLE; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 227453000
Medical Device Problem Codes Device-Device Incompatibility (2919); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The drill flexible handle is damaged; it does not hold the drill.When using with the engine, the drill bit is released from the flexible drill bit holder.There was a 5 minute surgical delay.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, it was reported that the drill flexible handle is damaged; it does not hold the drill.When using with the engine, the drill bit is released from the flexible drill bit holder.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the ball plunger of the quickset rgd dr sft qck cple does not retract causing that the locking mechanism does not work correctly.The locking mechanism appearance was worn and slightly stripped.A complete functional test was not performed since the mating device was not returned.However, the coupling connection of the device was checked manually, and it was detected that the mechanism does not work as intended, the reported unable to assemble condition can be confirmed.A search of the complaint database found similar reports and the potential cause could be related to the customer removing the drill bit before the drill bit holder is in the unlocked position stripping the locking mechanism.A dimensional inspection for the device was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the quickset rgd dr sft qck cple would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) was performed for the finished device [227453000 / so2057315] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.

Brand Name
QUICKSET RGD DR SFT QCK CPLE
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18265547
Report Number1818910-2023-24550
Device Sequence Number15371678
Product Code HTW
UDI-Device Identifier10603295109280
UDI-Public(01)10603295109280(10)SO2057315
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227453000
Device Lot NumberSO2057315
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer12/14/2023
04/26/2024
08/15/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date12/15/2023
04/30/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown